MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number CM42500E-07
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code High Blood Pressure/ Hypertension (1908)
Date of Event 12/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd gravity set valve malfunctioned.The following information was received by the initial reporter with the verbatim: a provider attached a phenylephrine syringe to the three way stop cock of the bd gravity iv set.Administered 50mcg phenylephrine.Then attached a 10cc syringe to the distal side port and withdrew a flush and subsequently pushed it.Not long after that, the patient experienced significant and concerning hypertension.With investigation, the phenylephrine syringe was found to be empty attached to the three way stop cock.In the end, the back check valve failed, and the phenylephrine syringe was drawn up into the flush syringe and roughly 1000mcg was pushed as a bolus unknowingly.Of note, if the roller ball was wide open, the flush syringe did not empty the stop cock syringe.It followed the path of least resistance and pulled from the iv fluid bag.If we closed the roller ball at all, the stop cock syringe was aspirated into the flush syringe.
 
Event or Problem Description
No additional info.
 
Additional Manufacturer Narrative
The customer reported that there was backflow.One video was taken by the customer that verifies the complaint.A notification was sent to the supplier but due to no sample or lot being received no further investigation can be conducted.The root cause could not be determined because the sample was not returned.A device history record review could not be performed because a lot number was not provided by the customer.

Brand Name
BD GRAVITY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18531925
Report Number9616066-2024-00021
Device Sequence Number6750516
Product Code FPA
UDI-Device Identifier10885403473746
UDI-Public(01)10885403473746
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberCM42500E-07
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2023
Supplement Date Received by Manufacturer03/01/2024
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown